Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 30, 2007, 2:53 PM MDT for 10 counties in Montana. It took effect at Aug 31, 2007, 4:33 AM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 2:53 PM MDT (20:53 UTC)
- In effect from
- Aug 31, 2007, 4:33 AM MDT
- Expired
- Aug 31, 2007, 9:22 PM MDT
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
Counties Cascade County, MT, Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 31 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3125 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 302053 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MDT THU AUG 30 2007 MTZ112-114-310400- /O.UPG.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/ /O.NEW.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 253 PM MDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND POSSIBLE DRY LIGHTNING FOR WESTERN PORTIONS OF NORTH CENTRAL MONTANA (FIRE WEATHER ZONES 112 AND 114)... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN EXCEPTIONALLY WARM AIRMASS WILL BE OVER NORTH CENTRAL MONTANA FRIDAY...AS RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT AT MANY LOCATIONS. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS AS WELL...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON...WHICH WILL PRODUCE VERY GUSTY WINDS. SOME OF THE STORMS MAY PRODUCE DRY LIGHTNING AS WELL. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP FRIDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ117-310400- /O.CON.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/ CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 253 PM MDT THU AUG 30 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITIES AND POTENTIALLY GUSTY WINDS FOR PORTIONS OF CENTRAL AND SOUTHWEST MONTANA (FIRE WEATHER ZONE 117)... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. AN EXCEPTIONALLY WARM AIRMASS WILL BE OVER SOUTHWEST AND CENTRAL MONTANA FRIDAY...AS RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT AT MANY LOCATIONS. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS AS WELL. ISOLATED THUNDERSTORMS MAY ALSO CAUSE LOCALLY GUSTY WINDS. THE COMBINATION OF THE LOW RELATIVE HUMIDITIES AND POTENTIALLY GUSTY WINDS MAY CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP FRIDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ COULSTON
4 follow-up statements
000 WWUS85 KTFX 310333 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 933 PM MDT THU AUG 30 2007 MTZ112-114-311345- /O.CON.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 933 PM MDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT. THIS WARNING INCLUDES ALL OR PARTS OF THE FOLLOWING COUNTIES... GLACIER...TOOLE...PONDERA...LIBERTY...NORTHERN LEWIS AND CLARK...CASCADE...JUDITH BASIN AND FERGUS. VERY WARM AIR WILL CONTINUE OVER NORTH CENTRAL MONTANA FRIDAY...RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT AT MANY LOCATIONS. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS AS WELL...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON...WHICH WILL PRODUCE VERY GUSTY WINDS. SOME OF THE STORMS MAY PRODUCE DRY LIGHTNING AS WELL. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP FRIDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ117-311345- /O.CON.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/ CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 933 PM MDT THU AUG 30 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. AN EXCEPTIONALLY WARM AIRMASS WILL BE OVER SOUTHWEST AND CENTRAL MONTANA FRIDAY...AS RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT AT MANY LOCATIONS. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS AS WELL. ISOLATED THUNDERSTORMS MAY ALSO CAUSE LOCALLY GUSTY WINDS. THE COMBINATION OF THE LOW RELATIVE HUMIDITIES AND POTENTIALLY GUSTY WINDS MAY CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP FRIDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KTFX 311033 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 433 AM MDT FRI AUG 31 2007 MTZ117-312130- /O.UPG.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/ /O.EXA.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/ CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 433 AM MDT FRI AUG 31 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ALONG WITH ISOLATED THUNDERSTORMS FOR FIRE WEATHER ZONE 117 ... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY WARM AND DRY CONDITIONS WILL CONTINUE TODAY WITH A DISTURBANCE ALOFT BRINGING INCREASED WINDS TO THE AREA THIS AFTERNOON ALONG WITH ISOLATED THUNDERSTORMS. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS THIS AFTERNOON WITH SOUTHWEST WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS TO 30 MPH LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE. SOME THUNDERSTORMS WILL PRODUCE LITTLE OR NO RAINFALL WITH ALL THUNDERSTORM ACTIVITY PRODUCING GUSTY AND ERRATIC WINDS. THE COMBINATION OF THE LOW RELATIVE HUMIDITIES...GUSTY WINDS AND ISOLATED THUNDERSTORM ACTIVITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE REGION BETWEEN MIDNIGHT AND 0300 BRINGING HIGHER HUMIDITIES AND A BETTER CHANCE OF WETTING RAIN WITH ANY SHOWER AND THUNDERSTORM ACTIVITY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-312130- /O.CON.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 433 AM MDT FRI AUG 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ALONG WITH ISOLATED THUNDERSTORMS FOR FIRE WEATHER ZONES 112 AND 114... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. VERY WARM AND DRY CONDITIONS WILL CONTINUE TODAY WITH A DISTURBANCE ALOFT BRINGING INCREASED WINDS TO THE AREA THIS AFTERNOON ALONG WITH ISOLATED THUNDERSTORMS. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS THIS AFTERNOON WITH SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE. SOME THUNDERSTORMS WILL PRODUCE LITTLE OR NO RAINFALL WITH ALL THUNDERSTORM ACTIVITY PRODUCING GUSTY AND ERRATIC WINDS. THE COMBINATION OF THE LOW RELATIVE HUMIDITIES...GUSTY WINDS AND ISOLATED THUNDERSTORM ACTIVITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE REGION BETWEEN 2100 AND MIDNIGHT BRINGING HIGHER HUMIDITIES AND A BETTER CHANCE OF WETTING RAIN WITH ANY SHOWER AND THUNDERSTORM ACTIVITY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ HOENISCH
000 WWUS85 KTFX 312038 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MDT FRI AUG 31 2007 MTZ112-114-117-010600- /O.CON.KTFX.FW.W.0020.000000T0000Z-070901T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 238 PM MDT FRI AUG 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW AFTERNOON HUMIDITY AND ISOLATED TO SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 112...114 AND 117... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. RELATIVE HUMIDITIES IN THE TEENS AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. SOME THUNDERSTORMS WILL PRODUCE LITTLE OR NO RAINFALL WITH ALL THUNDERSTORM ACTIVITY PRODUCING GUSTY AND ERRATIC WINDS. THE COMBINATION OF THE LOW RELATIVE HUMIDITIES...GUSTY WINDS AND THUNDERSTORM ACTIVITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE REGION LATE THIS EVENING BRINGING HIGHER HUMIDITIES AND A BETTER CHANCE OF WETTING RAIN WITH ANY SHOWER AND THUNDERSTORM ACTIVITY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ THOMSON
000 WWUS85 KTFX 010322 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 922 PM MDT FRI AUG 31 2007 MTZ112-114-117-010430- /O.CAN.KTFX.FW.W.0020.000000T0000Z-070901T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 922 PM MDT FRI AUG 31 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES HAVE ALREADY RECOVERED ABOVE 20 PERCENT AND WINDS HAVE DIMINISHED OVER THE AREA. WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT AFTER MIDNIGHT BEHIND THE FRONTAL PASSAGE...BUT HUMIDITIES WILL CONTINUE TO RISE TO COUNTERACT THE HIGHER WINDS. THE WORST FIRE CONDITIONS FOR THE DAY ARE PAST...SO THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 11:25 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 30, 11:25 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1125 AM MDT THU AUG 30 2007 UPDATED AVIATION SECTION .DISCUSSION... WILL MAKE MINOR UPDATES TO ZONE AND STATE FORECASTS BY 10 AM MDT. A WEAK DISTURBANCE WILL CONTINUE TO MOVE THROUGH NORTHWEST AND NORTH CENTRAL MONTANA THROUGH EARLY THIS EVENING. WILL THEREFORE PUT MENTION OF ISOLATED THUNDERSTORMS ALONG THE ROCKY MOUNTAIN FRONT DURING THIS TIME. WEAK SOUTHWEST DOWNSLOPE WINDS SHOULD KEEP STORMS FROM MOVING TOO FAR OUT ONTO THE PLAINS. HOWEVER...WILL INCREASE CLOUD COVER OVER THE PLAINS THIS AFTERNOON AND EVENING. TEMPERATURES AND WINDS SEEM TO BE ON TRACK. COULSTON && .AVIATION... UPDATED 1725Z. A WEAK UPPER LEVEL DISTURBANCE WILL SPREAD MID AND HIGH CLOUDS ALONG THE CONTINENTAL DIVIDE AND OVER PORTIONS OF SOUTHWEST MONTANA. ISOLATED LATE AFTERNOON OR EARLY EVENING THUNDERSTORMS ARE POSSIBLE OVER THOSE AREAS. SKIES WILL BE FAIR ELSEWHERE. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA FOR FRIDAY AFTERNOON AND EVENING...FOR POTENTIALLY GUSTY WINDS AND LOW RELATIVE HUMIDITY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL PASS OVER THE FORECAST AREA TODAY...WITH A STORM SYSTEM OVER SOUTHERN CANADA TO ARRIVE FRIDAY MIDDAY. THIS WILL RESULT IN GUSTY WINDS AND LOW HUMIDITY DURING FRIDAY AFTERNOON AND EVENING. ZUMPFE && .PREV DISCUSSION... (ISSUED 530 AM MDT THU AUG 30 2007) TODAY THROUGH SATURDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE DURING THE NEXT FEW DAYS. AS A RESULT...AFTERNOON TEMPERATURES ARE ANTICIPATED TO REACH NEAR RECORD HIGH WARMTH OVER MUCH OF THE FORECAST AREA TODAY AND FRIDAY. AS THE UPPER LEVEL RIDGE CONTINUES TO EVOLVE...MONSOON MOISTURE WILL BECOME CAUGHT UP IN THE FLOW ALOFT AND CONTRIBUTE TO AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT TODAY AND FRIDAY. ONLY ISOLATED CHANCES OF THUNDERSTORMS DURING THIS EVENING OVER THE SOUTHWEST MOUNTAINS. THUNDERSTORM CHANCES WILL INCREASE OVER THE ENTIRE SOUTHWEST AND ALONG THE CONTINENTAL DIVIDE DURING FRIDAY...AS THE MONSOON MOISTURE AND A STORM SYSTEM OVER SOUTHERN CANADA CONVERGE OVER MONTANA. THIS STORM SYSTEM WILL CONTRIBUTE TO GUSTY WINDS DURING FRIDAY AFTERNOON AND EVENING...PARTICULARLY ALONG THE ROCKY MOUNTAIN FRONT AND NORTH CENTRAL PLAINS. THE ENERGY FROM THE CANADIAN STORM SYSTEM WILL SPREAD THUNDERSTORM ACTIVITY TO MOST OF THE FORECAST AREA BY LATE FRIDAY EVENING...AND EXPECTED TO CONTINUE OVERNIGHT. BY SATURDAY MORNING...FLOW ALOFT BECOMES INCREASINGLY WEST TO EAST OVER THE AREA...WITH DIMINISHING THUNDERSTORM ACTIVITY THROUGHOUT THE DAY AND A SLIGHT INTENSIFICATION OF SURFACE WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT NORTH CENTRAL PLAINS. TEMPERATURES WILL MODERATE SOMEWHAT WITH THIS FLOW TRANSITION ALOFT...HOWEVER STILL ABOVE THE SEASONAL AVERAGE. ZUMPFE SATURDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE IN GOOD AGREEMENT EARLY IN THE PERIOD WITH SOUTHWEST FLOW ALOFT OVER THE FORECAST AREA. WHERE THE MODELS DIVERGE IS HOW THEY HANDLE AN UPPER TROUGH OFF THE PACIFIC NORTHWEST COAST LATE SUNDAY NIGHT. MODEL FORECASTS DIFFER IN THE STRENGTH AND TIMING OF THIS UPPER TROUGH AS IT MOVES INLAND. GFS MODEL FORECAST IS THE SLOWEST AND STRONGEST WITH THE UPPER TROUGH WHILE THE ECMWF MODEL FORECAST IS THE WEAKEST AND FASTEST. FAVOR A SOLUTION THAT LEANS TOWARDS THE ECMWF BUT FEEL THE ECMWF IS A LITTLE TOO WEAK AND FAST WITH THE UPPER TROUGH. EXPECT THE UPPER TROUGH TO MOVE THROUGH THE AREA TUESDAY. AS FOR CHANGES TO THE FORECAST...BOUGHT INTO THE GFS AND NAM IDEA OF GIVING SOME PRECIPITATION TO THE PLAINS FOR SATURDAY NIGHT SO HAVE ADDED SLIGHT CHANCE POPS FOR PORTIONS OF THAT AREA. ALTHOUGH THE UPPER TROUGH THAT MOVES THROUGH THE AREA AROUND TUESDAY OF NEXT WEEK LOOKS WEAK...DO NOT FEEL COMFORTABLE GOING WITH A DRY FORECAST SO HAVE ADDED SLIGHT CHANCE POPS FOR MUCH OF THE AREA. INHERITED FORECAST TEMPERATURES LOOK REASONABLE PARTICULARLY WITH THE COOLER TEMPERATURES FOR TUESDAY...SO ONLY MADE SOME MINOR CHANGES TO THEM. DID INCREASE WINDS OVER THE AREA FOR TUESDAY. BLANK WEDNESDAY AND THURSDAY...LATEST MODELS STRUGGLE WITH THIS PERIOD. INDICATIONS OF A PACIFIC LOW PRESSURE TROUGH MOVING INTO WEST MONTANA BY THURSDAY SO ELECTED TO GO WITH CLIMO POPS THROUGH THE PERIOD. TEMPERATURES WILL BE NEAR NORMAL FOR MUCH OF THE REGION. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 95 61 94 59 / 0 0 10 30 CTB 92 60 91 55 / 0 0 10 40 HLN 93 59 92 57 / 10 20 20 30 BZN 97 55 96 57 / 10 20 20 20 WEY 83 46 81 48 / 20 20 20 20 DLN 89 54 86 53 / 10 20 20 30 HVR 95 59 97 59 / 0 0 0 20 LWT 91 58 92 59 / 0 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR PORTIONS OF NORTH CENTRAL AND CENTRAL MONTANA (MT FIRE WEATHER ZONES 112-114-117). && SHORT TERM...COULSTON/ZUMPFE LONG TERM...BLANK/SAUCIER AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 30, 5:58 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 558 AM MDT THU AUG 30 2007 MTZ009-010-012-044>046-048>050-054-311200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-MEAGHER- 558 AM MDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT DURING FRIDAY AFTERNOON AND EVENING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA...FOR LOW RELATIVE HUMIDITY AND POTENTIALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-013>015-047-051>053-055-311200- BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-GALLATIN- 558 AM MDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXCEPTIONALLY WARM AND DRY CONDITIONS...COMBINED WITH POTENTIALLY GUSTY WINDS AND THUNDERSTORM DEVELOPMENT DURING FRIDAY AFTERNOON AND EVENING...MAY HEIGHTEN FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.